Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Natural Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

These drugs have not been approved by the Food and Drug Administration (FDA) for use against HIV. Protease Inhibitors These drugs block the protease enzyme. When new viral particles break off from an infected cell, protease cuts long protein strands into the parts needed to assemble a mature virus. When protease is blocked, the new viral particles cannot mature. Protease Inhibitors in Development Several firms are trying to develop a new...
Ask the Experts

Protease Inhibitors... Cause Bone Loss???

Hi... I'm currently taking Reyataz and I just read something about Protease Inhibitors and bone loss... Do they cause bone loss? I already have osteoperosis and have suffered awful compression fractures down my spine and DO NOT need any more...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
First, always check with your doctor when you read things about your meds. It is important to get accurate info. SOme of the PI's may increase the rate of bone loss, although there are differences among the protease inhibitors (different side... Read more »

Protease Inhibitors and Elevated Cholesterol & Triglycerides

I have been in 'drug failure' until taking a PI regimen consisting of ABT-378, Amprenavir, Crixivan & Combivir. Since starting this protocol last March, I have now undetectable levels of HIV for the first time since diagnosed with AIDS...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow -- what a story! I agree that your current regimen is doing very good job from HIV perspective and that the high levels of the PIs achieved with use of ritonavir is key to that but also a likely culprit for the high lipids. Use of fenofibrate... Read more »

Protease and natural information?

I have two very dear friends of mine who are affected by AIDS/HIV. I was looking for information on the protease inhibitors and also lookings for any vitamin and mineral or natural (herbs, minerals, etc.) that have been found helpful in either...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
There is a lot of information on protease inhibitors and other antiretroviral therapy here on The Body. I've answered a lot of questions about them here in this space, too. As for "natural" therapies, I will admit that I don't... Read more »

garlic/protease inhibitors

someone told me that if you take a protease inhibitor-than you shouldnot take garlic. is this true?...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
There are concerns that garlic in sufficient quantities can interfer with certain HIV drugs. This is best described fo rteh protease inhibitor saquinavir (Fortovase, Invirase) but may hold true for other drugs in and outside of this drug class.One... Read more »
Connect With Others

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »